Tacrine treatment modifies cerebrospinal fluid neuropeptide levels in Alzheimer's disease

Research output: Contribution to journalArticlepeer-review

Abstract

Biochemical and histochemical studies have demonstrated a widespread deficit in the activity of acetylcholinesterase (AChE) in the brains of patients with Alzheimer's disease (DAT). Multiple disturbances in several transmitter systems have been found. The most consistent neurochemical changes in DAT are reductions in the cholinergic system. The major pharmacological approach today in DAT is based on the cholinergic theory assuming that acetylcholine has a major cortical impact on cognitive processes. Tetrahydroaminoacridine (THA, tacrine) is a centrally active reversible acetylcholinesterase inhibitor. A large number of trials have been performed in patients with DAT. This article was to evaluate whether THA treatment induced neuropeptide alteration in DAT before and after 1 year on oral THA treatment.
Original languageEnglish
Pages (from-to)295-301
JournalDementia (Switzerland)
Volume5
Issue number6
DOIs
Publication statusPublished - 1994

Bibliographical note

The information about affiliations in this record was updated in December 2015.
The record was previously connected to the following departments: Department of Psychogeriatrics (013304000), Medicine (Lund) (013230025), Clinical Memory Research Unit (013242610)

Subject classification (UKÄ)

  • Geriatrics
  • Other Clinical Medicine
  • Psychiatry

Fingerprint

Dive into the research topics of 'Tacrine treatment modifies cerebrospinal fluid neuropeptide levels in Alzheimer's disease'. Together they form a unique fingerprint.

Cite this